CSN Login
Members Online: 4

Fatigue after chemo treatments

deltafun's picture
deltafun
Posts: 50
Joined: Apr 2011

I know everyone is different but how long does the fatigue last after your last chemo treatment? My last treatment of Carbo/Taxol was over five weeks ago and I seem to be getting more fatigued as the time goes on. I had six treatments at a lower does along with radiation with no problem at all, then I had the full dose three weeks later then another full dose three weeks after that. I felt like I had the flu for two days after the first full dose then I felt fine. After the second full dose I started feeling like I had the flu on the fourth day and can not seem to shake the fatigue. All I want to do is sleep. My doc wants to do two more full doses of carbo/Taxol in another week.

I did talk to my oncologist about it last week and all he said, it was from the chemo. I would think as time goes on you would feel better not worse.

Any advice or suggestions.

Thanks

Frank

Debbi818's picture
Debbi818
Posts: 10
Joined: Aug 2011

Frank,

I was on Cisplatin and Alimta. My first treatment I was in bed for 5 days and then up and about. By my last and fourth treatment I was in bed for 11 days. The reason you feel more and more fatigued is that the chemo is building up in your body. Even the doctor told me by the last treatment I would feel an exhaustion I never felt before. It wasn't the actual infusion I dreaded, it was the side effects after. I am still feeling the effects - neuropathy, eyesight, constant nausea, extreme fatigue, extreme leg cramps so I couldn't walk....Drink as much liquid as you can-I even had those ice pops. I'm saying this because after my third treatment I ended up in the hospital dehydrated. Also have your doctor check your iron levels, you might be anemic. Just know you're going to continue to feel more and more fatigued as more chemo gets in you. And it's normal.

Hope this helps.

Debbi

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network